You are here:

Dealing with Depression/Head Tingling/Head Pressure. Anxiety/Depression? Need desperate advice


For the past 4 years I have been experiencing constant head tingling and head pressure.
The head tingling is a weird sensation which feels like constant small vibrations across my eye brows, all the way to the back of my scalp.

My GP told me these are anxiety symptoms and put me on paxil, then Effexor. After no change I was sent to see a neurologist, had an mri and CT scan, all found nothing.

I then saw a psychiatrist who said it could be depression and put me on Cymbalta.

**First Time:**
I was at work and all of a sudden I experienced a moment of complete loss of balance and had to hold on to something stable. This vertigo sensation lasted a couple more days, at random moments, but I have been having the head tingling/head pressure since.

*Paxil (Paroxitine) 20mg - Stayed on this for 6 months. The head tingling came every other day but it did reduce the intensity.
*Paxil 40mg - 1 year - Basically the same as above.
*Effexor 75mg & 150mg - No change.
*Paxil 40mg - same as above.
*Cymbalta 60mg - Felt the biggest relief from this, improved mood but still getting them.
*Cymbalta 120mg - Where im at now and experiencing it bad lately.

The only thing I feel reduces these symptoms is sleep and I only attribute this to being able to rest more on the weekend's and I experience this less.

My Dr and dentist both told me I should get a mouth guard for TMJ.

any help is MOST appreciated.

Hi Adam,

Aberrant processes can have there cause either in physiological or psychological states. Unless there has been some trauma to the specific area, or some contributing biological factor responsible for the phenomenon then the root can be found in the latter. If medications are a contributing factor then the root can be found in the physiological as many of the medications available to treat psychological disorders list the manifestations you describe as part of their side-effects. If these symptoms happened prior to any drug or medicinal use then the physiological can more than likely be ruled out as the cause, although drugs or medications may still contribute to persistence of the symptoms as part of the side-effects. To rule that possibility out, the drugs or medications would have to be eliminated from the equation. If the symptoms stop, problem solved. If the symptoms persist or increase then at least you have ruled out those as the culprits. I would not stop the medications without your doctors approval though since there are dangers to stopping certain medications without tapering their dosages.

The sensations you experience are either hallucinatory or real (hallucinatory as caused by the effects of medications, drugs, diet, psychological disorders, etc, and real as caused by biological abnormalities or disease of the bodily tissues, organs, and cells, etc. Even some psychological disorders can have their root in biological abnormalities which further complicates accurate diagnosis). The fact that the symptoms disappear when sleeping does not serve to identify the root as psychological since even physiological symptoms alleviate in the unconscious state. The brain releases powerful chemicals that numb and paralyse the body so that one does not act out their dreams, and these same chemicals can alleviate pain sensations of real phenomenon.

If, as your doctor suggested, that the original complaint was due to anxiety, that would have a root cause in the psychological aspects in which case then here on my blog you can find some information on depression and anxiety, and how I treat those with reality based formulations.  

Dealing with Depression

All Answers

Answers by Expert:

Ask Experts


Amper Sun


Depression, anxiety, self esteem, guilt, loss, grief, spiritual uncertainty!


Thirty years treating individual, families, at-risk-youth in counselling and psycho-therapy.


Master Practitioner of Counselling and Psychotherapy - M.P.C.P. designation.

©2016 All rights reserved.